Question: jayhawk1 asked... In the last year my husband and I separated under good terms- I have always been a nervous person- and this made it worse. My doctor gratefully put me on Xanax .5mg at first I only took them occasionally then in the last year it increased to daily- now I sometimes take 1.0 mg. By afternoon my body feels very tense- I feel like my heart is beating rapidly and I get a headache- I take the Xanax and I don't seem to get much relief. I also have been depressed lately and need something for my depression but everything I have tried Cymbalta-Zoloft-Paxil etc make me tense-and very nauseated. I just want to feel better got any ideas? Answer: Dear jayhawk, Xanax is meant to be taken for a short period of time. When taking for extended periods, it can become less effective. Nausea is a potential side effect of Xanax. Given these issues, you may want to discuss the Xanax with your doctor. Some doctors prescribe Zanaflex (tizanidine) f...
Almost all breast cancer treatments have varying degrees of risk for nausea and vomiting. Some people never have nausea or vomiting, while others experience it frequently. Many people describe having "stomach awareness," a type of discomfort in which a person is not interested in eating, but does not feel nauseated. Some people have nausea that lingers more than a week beyond chemotherapy. Thankfully, these side effects can almost always be controlled, or at least substantially reduced, by a variety of medications and lifestyle changes. Learn more about the causes and ways to relieve nausea and vomiting .
Don't force yourself to drink or eat if you're nauseated or vomiting. It's a good idea to avoid eating for about 4 to 8 hours if you're vomiting often. Along the way, try small sips of water or flat ginger ale. After your stomach settles down a bit, begin to replace some of the chemicals and fluids that you might have lost because of the vomiting. Try sipping chicken or vegetable brot...
When we have a migraine, we need our medications to work. We need them to work consistently and as quickly as possible. Researchers are finding, however, that if we're nauseous when we take oral triptans (medications such as Imitrex (sumatriptan), Maxalt (rizatriptan), Zomig (zolmitriptan), etc.), we may not achieve the relief we need. One study , which reviewed the evidence from two large clinical trial databases, showed this to be problematic.
"The objective of this paper is to review evidence showing that migraine patients who are nauseated before using oral triptans tend to have a poor treatment response, as well as to establish a framework for further investigation of the association between response to oral medications and pretreatment nausea among migraineurs."
Response to Oral Triptans In Patients with Nausea At Baseline:
Researchers reviewed the impact of nausea before taking oral triptans from two large clinical trial databases.
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.